Hail, Williamson
- When
- May 30, 4:48 PM CST
- Where
- Williamson County, 1.82 mi NE of Hutto
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.550, -97.530
A thunderstorm produced golf ball size hail on the eastside of Hutto.
Thunderstorms developed along a cold front as it moved southward into South-Central Texas. Some of these storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms developed along a cold front as it moved southward into South-Central Texas. Some of these storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 30, 1:57 PM CST, 2 hours 51 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 257 PM CDT Thu May 30 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Friday night) Issued at 228 PM CDT Thu May 30 2024 Concerns in the short term period continue to be focused on thunderstorm chances along with the potential for severe storms. Current radar trends are fairly quiet with only some recent attempts for convection noted in the coastal plains southeast of San Antonio. Looking elsewhere, an outflow boundary is noted across west central Texas into north Texas with storms developing mainly along and behind this feature. Over south central Texas, the hi-res models tend to favor areas along and east of I-35/I-37 through this afternoon for some isolated convection developing within an axis of higher surface-based CAPE as noted on recent SPC mesoanalysis products. A localized hail and wind threat will likely accompany the stronger storms. As the late afternoon and evening hours progress the above mentioned outflow boundary will likely move southward and help gin up some scattered convection, mainly across the Hill Country and nearby I-35 corridor near Austin. The other area we will be monitoring is out west along the Rio Grande where some activity from the lower Trans Pecos or west of the Rio Grande may move southeast or east toward Val Verde county late this afternoon and evening. With plenty of instability and adequate shear, the main severe weather concerns will be large hail and damaging winds. In addition, an isolated tornado can't be ruled out. Recent SPC outlooks have increased the severe weather threat with a small area of Enhanced Risk (level 3 of 5) clipping northern Burnet and Llano counties. Farther south, a Slight Risk (level 2 of 5) is in place to the Highway 90 corridor, with a Marginal Risk (level 1 of 5) over the remainder of the region. There will also be the potential for locally heavy rainfall and some minor flooding as well, with WPC favoring our northern areas mainly north of I-10. Confidence in what transpires for the early morning hours on Friday is fairly low as much will depend on what happens this evening. For now, we will carry a decent chance for showers and storms for areas generally north of I-10. Most guidance agrees that whatever manages to move in from the north should be gradually weakening as we head into the early morning hours on Friday. The forecast for Friday afternoon into Friday Night will largely depend on what takes place tonight into Friday morning. With this in mind, will lean toward some gradual clearing from late Friday morning into the afternoon hours. This along with daytime heating and any remnant outflow boundaries from previous convection should be enough to generate another round of afternoon and evening convection. SPC currently places a Slight Risk (level 2 of 5) for severe storms across most of south central Texas. This will likely be adjusted in subsequent forecasts. If storms manage to develop, large hail and damaging winds will be the main severe weather concerns. && .LONG TERM... (Saturday through Thursday) Issued at 228 PM CDT Thu May 30 2024 Saturday morning begins with isolated to low end chances for showers and storms mainly across the Hill Country and along and east of Highway 77. Cloudy skies are forecast for most areas through the morning period, however, low level cloud deck breaks and gives way to partly cloudy skies for the afternoon. Highs are likely to range from the upper 80s to low 90s across the Hill Country, I-35 and the coastal plains to the upper 90s and up to the 100 to 102 range along the Rio Grande. Scattered showers and storms initiate mid to late Saturday afternoon over west Texas ahead of the dryline and to the south of a weak frontal boundary over central Texas. An upper level short wave moving across the Southern Plains through the period is forecast to drive convection over parts of the Rio Grande, southern Edwards Plateau and Hill Country mainly in the evening into the overnight hours. Some of these storms could end up being strong to marginally severe capable of producing damaging wind gusts and large hail. The stormy conditions come to an end from west to east with overnight lows in the 70s and even low 80s along the Rio Grande. The wet pattern comes to an end with low chances for showers and isolated storms mainly over the northern part of the Hill Country on Sunday. High temperatures are slightly increasing over all areas with highs ranging from the low to mid 90s across most locations and up to 103 along the southern part of the Rio Grande. The dry and warmer weather conditions continue through the middle part of next week with highs increasing about a degree or two each day especially along the Rio Grande. Increased moisture arrives during this part of the extended forecast period and heat index values are likely to be close and even reaching critical values across parts of the I-35 corridor, coastal plains and the Rio Grande plains. More details on this topic as we get closer that period. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Thu May 30 2024 Clouds continue to lift as the atmosphere heats this afternoon. A few showers, or possibly a storm, may develop this afternoon mainly east of the I-35 corridor. For now, we will only mention VCSH at AUS and will continue to monitor. A better chance for scattered showers and storms is expected this evening as an outflow boundary drops southward to help initiate additional convection. We have kept the mention of the PROB30 groups for the I-35 sites, but have opted to go a little earlier with the timing for TSRA. Confidence for storms is a little higher at AUS, but will keep PROB30 in SAT and SSF for now. We will also need to monitor DRT as some convection may develop over the higher terrain west of the Rio Grande and move eastward this evening. Confidence is low as coverage should remain limited. Otherwise, MVFR cigs will return to all TAF sites by late evening and continue through mid to late morning Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 89 74 91 / 40 40 30 30 Austin Bergstrom Intl Airport 71 89 74 91 / 40 40 30 30 New Braunfels Muni Airport 74 93 75 94 / 30 30 30 30 Burnet Muni Airport 70 85 72 88 / 50 40 30 30 Del Rio Intl Airport 80 100 79 101 / 20 10 20 10 Georgetown Muni Airport 69 87 72 89 / 50 50 30 30 Hondo Muni Airport 75 95 75 95 / 30 20 30 10 San Marcos Muni Airport 72 91 73 92 / 40 30 30 30 La Grange - Fayette Regional 75 88 75 90 / 40 40 20 30 San Antonio Intl Airport 74 93 76 94 / 30 20 40 20 Stinson Muni Airport 76 95 77 95 / 30 20 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...17 Aviation...Platt
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 227 PM CDT Thu May 30 2024 TXZ171>173-183>194-202>209-217>225-228-311930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 227 PM CDT Thu May 30 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Strong to severe storms and locally heavy rainfall will be possible this evening into late tonight as storms move in from the north. The best chance for impactful weather will be near the Hill Country and parts of Central Texas. Primary threats are for large hail, damaging winds, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The potential for strong to severe storms and locally heavy rains mainly during the afternoon into evening hours will continue for the remainder of the week into this weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports from any storms during the week ahead.
Special Weather Statement
National Weather Service Austin/San Antonio TX
509 PM CDT Thu May 30 2024
TXZ173-302315-
Williamson TX-
509 PM CDT Thu May 30 2024
...A strong thunderstorm will impact portions of central Williamson
County through 615 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Weir, or near Georgetown, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Georgetown, Granger, Serenada, Bartlett, Jarrell, Weir, Georgetown
Dam, Granger Dam, Theon, Jonah, Walburg, and Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3076 9733 3074 9728 3073 9728 3058 9762
3066 9774 3085 9758
TIME...MOT...LOC 2208Z 227DEG 11KT 3065 9762
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GALESpecial Weather Statement
National Weather Service Austin/San Antonio TX
531 PM CDT Thu May 30 2024
TXZ173-192-302330-
Williamson TX-Travis TX-
531 PM CDT Thu May 30 2024
...A strong thunderstorm will impact portions of eastern Williamson
and northeastern Travis Counties through 630 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hutto, or near Pflugerville, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Round Rock, Pflugerville, Taylor, Elgin, Granger, Windemere,
Hutto, Manor, Bartlett, Thrall, Granger Dam, Coupland, Webberville,
Laneport, Wells Branch, Waterloo, Jonah, Sandoval, and Rices
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3074 9727 3053 9719 3040 9732 3040 9733
3042 9736 3041 9738 3027 9746 3023 9750
3040 9778 3080 9744
TIME...MOT...LOC 2231Z 218DEG 13KT 3050 9750
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GALEThe Ft Hood radar (KGRK), 24 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
6 hail. Local standard time, as filed.
A thunderstorm produced golf ball size hail on the eastside of Hutto.
A thunderstorm produced chicken egg size hail in Hutto.
A thunderstorm produced 2.5 inch diameter hail in Coupland.
A thunderstorm produced hail up to one inch diameter near the intersection of CR 448 and FM 619 near Beyersville.
A thunderstorm produced four inch diameter hail off of CR 460 in Coupland.
A thunderstorm produced hail from quarter to baseball size southeast of Beyersville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1182818, 1182819, 1182821, 1182823, 1182825, 1182826.